MAUDE Adverse Event Report: ABBOTT GMBH CLINICAL CHEMISTRY TOTAL BILIRUBIN

ABBOTT GMBH CLINICAL CHEMISTRY TOTAL BILIRUBIN
Model Number 04V5131
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information: no further patient information was provided by the customer.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer obtained a falsely elevated alinity c total bilirubin result for a patient with waldenstroms.Sample id: (b)(6) generated 33 umol/l on the alinity, 5 umol/l on roche and 8umol/l on radiometer abl90.No impact to patient management was reported.
 
Additional Manufacturer Narrative
Review of the data provided by the customer indicates the patient sample was initially analyzed on 02-feb-2020 with a result of 8.8 umol/ l generated.This report shows a processing code of d, indicating a diluted sample, rather than an undiluted sample was analyzed.The suspect sample was analyzed on 04-february-2020 with the 33 umol/l result.However, this sample was not diluted.The patient is noted to have waldenstrom macroglobulinemia.The test results show the total protein at 105 to 109 g/l.Review of two literature articles, waldenstrom macroglobulinemia and artifactual hyperbilirubinemia due to paraprotein interference, indicates waldenstrom macroglobulinemia is characterized by high protein and paraprotein levels.This contributes to an increased serum viscosity; higher than what normal patients would exhibit.This may contribute to a pipetting inconsistency or a sample affinity for the sample probe.Review of complaint activity did not identify any trends for the total bilirubin assay and no other complaints were identified related to the complaint issue for reagent lot 55441uq09.Manufacturing documentation was reviewed and did not identify any issues.Labeling was reviewed and sufficiently addresses the customer's issue.No systemic issue or deficiency of the alinity c total bilirubin assay was identified.

Brand Name
CLINICAL CHEMISTRY TOTAL BILIRUBIN
Common Device Name
TOTAL BILIRUBIN
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
MDR Report Key9740794
Report Number3002809144-2020-00136
Device Sequence Number1815345
Product Code CIG
UDI-Device Identifier00380740158422
UDI-Public00380740158422
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model Number04V5131
Device Catalogue Number04V51-31
Device Lot Number55441UQ09
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/04/2020
Supplement Date Received by Manufacturer04/02/2020
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date04/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALINITY C PROCESSING MODULE, LIST 03R67-01; ALINITY C PROCESSING MODULE, LIST 03R67-01; SERIAL (B)(4) ; SERIAL (B)(4)